MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7130
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 05-oct-2018.It was reported that crossing difficulties were encountered.The 100% stenosed, 38mmx2.75mm target lesion was located in the severely tortuous and calcified mid and distal right circumflex artery.A 1.50mm x 8mm emerge balloon catheter was advanced but failed to cross the lesion.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed shaft detached/separated.  device evaluated by mfr: returned product consisted of an emerge balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks on the hypotube.The hypotube is separated 33.9cm from the hub.Microscopic examination revealed that the tip is damaged.There is blood present in the guidewire lumen and the balloon is loose.Inspection of the remainder of the device presented no other damage or irregularities.There was no evidence of any damage or irregularities contributing to the reported crossing difficulty.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8001924
Report Number2134265-2018-62282
Device Sequence Number19215150
Product Code LOX
UDI-Device Identifier08714729806493
UDI-Public08714729806493
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121196
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2020
Device Model Number7130
Device Catalogue Number7130
Device Lot Number0021222041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2018
Initial Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight70